Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 102, NWS Amarillo, TX

May 21, 2016Dallam County, Hartley County, Moore County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 21, 2016, 6:25 PM CDT for Dallam County, Hartley County, Moore County, Texas. It was in force for 65 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2016, 6:25 PM CDT (23:25 UTC)
Expired
May 21, 2016, 7:30 PM CDT
In force
65 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Dallam County, TX, Hartley County, TX, Moore County, TX

The radar

The Amarillo radar (KAMA), 96 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:37 PM CDTHAIL 14 Sw Hartley, TX
May 21, 7:04 PM CDTHAIL 14 Sw Hartley, TX
May 21, 7:07 PM CDTHAIL 1.54 Sw Hartley, TXUPDATE TO THE LAST REPORT OF QUARTERS AT THIS LOCATION. HAIL SIZE IS NOW UP TO HALF DOLLARS.
May 21, 7:16 PM CDTHAIL 1.52 S Hartley, TXQUARTER TO PING PONG BALL SIZE HAIL.
May 21, 7:17 PM CDTHAIL 11 S Hartley, TXDIME WITH SOME QUARTER SIZE HAIL. ON U.S. 385.
May 21, 7:21 PM CDTHAIL 1.75Hartley, TXGOLF BALL SIZE HAIL COVERING THE ROAD IN HARTLEY.
May 21, 7:40 PM CDTHAIL 1.753 S Hartley, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

140 
WUUS54 KAMA 212325
SVRAMA
TXC111-205-341-220030-
/O.NEW.KAMA.SV.W.0102.160521T2325Z-160522T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT SAT MAY 21 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTH CENTRAL DALLAM COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 730 PM CDT

* AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF HARTLEY...OR 16 MILES SOUTH OF DALHART...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  DALHART AND HARTLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.

&&

LAT...LON 3564 10252 3574 10272 3586 10272 3621 10253
      3598 10205 3567 10240
TIME...MOT...LOC 2324Z 213DEG 20KT 3582 10251 

HAIL...1.25IN
WIND...<50MPH
 
$$

14
4 follow-up statements
059 
WWUS54 KAMA 212339
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT SAT MAY 21 2016

TXC111-205-341-220030-
/O.CON.KAMA.SV.W.0102.000000T0000Z-160522T0030Z/
HARTLEY TX-MOORE TX-DALLAM TX-
639 PM CDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN HARTLEY...NORTHWESTERN MOORE AND SOUTH CENTRAL DALLAM
COUNTIES...

AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTLEY...OR 12
MILES SOUTH OF DALHART...MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...BROADCAST MEDIA REPORTED QUARTER SIZE HAIL
         SOUTHWEST OF THE TOWN OF HARTLEY WITH THIS STORM. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
DALHART AND HARTLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AMARILLO.

&&

LAT...LON 3564 10252 3574 10272 3586 10272 3621 10253
      3598 10205 3567 10240
TIME...MOT...LOC 2338Z 213DEG 20KT 3589 10245 

HAIL...1.25IN
WIND...<50MPH
 
$$

14
254 
WWUS54 KAMA 212358
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT SAT MAY 21 2016

TXC111-205-341-220030-
/O.CON.KAMA.SV.W.0102.000000T0000Z-160522T0030Z/
HARTLEY TX-MOORE TX-DALLAM TX-
658 PM CDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN HARTLEY...NORTHWESTERN MOORE AND SOUTH CENTRAL DALLAM
COUNTIES...

AT 657 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
HARTLEY...OR 9 MILES SOUTHEAST OF DALHART...MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO THE SIZE
         OF QUARTERS. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
DALHART AND HARTLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AMARILLO.

&&

LAT...LON 3568 10260 3574 10272 3586 10272 3621 10253
      3598 10205 3572 10234
TIME...MOT...LOC 2357Z 213DEG 20KT 3598 10238 

HAIL...1.25IN
WIND...<50MPH
 
$$

14
058 
WWUS54 KAMA 220007
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
707 PM CDT SAT MAY 21 2016

TXC111-205-341-220030-
/O.CON.KAMA.SV.W.0102.000000T0000Z-160522T0030Z/
HARTLEY TX-MOORE TX-DALLAM TX-
707 PM CDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN HARTLEY...NORTHWESTERN MOORE AND SOUTH CENTRAL DALLAM
COUNTIES...

AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
DALHART...MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE AND SLIGHTLY
         LARGER HAIL WITH THIS STORM SOUTHWEST OF HARTLEY ON FM 998. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
DALHART AND HARTLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AMARILLO.

&&

LAT...LON 3568 10260 3574 10272 3586 10272 3621 10253
      3598 10205 3572 10234
TIME...MOT...LOC 0006Z 213DEG 20KT 3602 10235 

HAIL...1.25IN
WIND...<50MPH
 
$$

14
957 
WWUS54 KAMA 220011
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT SAT MAY 21 2016

TXC111-205-341-220030-
/O.CON.KAMA.SV.W.0102.000000T0000Z-160522T0030Z/
HARTLEY TX-MOORE TX-DALLAM TX-
711 PM CDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN HARTLEY...NORTHWESTERN MOORE AND SOUTH CENTRAL DALLAM
COUNTIES...

AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
DALHART...MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED HAIL UP TO THE SIZE OF
         HALF DOLLARS WITH THIS STORM. ALSO TRAINED STORM SPOTTERS
         REPORTED DIME SIZE HAIL ACCUMULATING ON HIGHWAY 385
         NEARLY COVERING THE ROAD. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON 
         ROADWAYS CAUSING HAZARDOUS TRAVEL. 

LOCATIONS IMPACTED INCLUDE...
DALHART AND HARTLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AMARILLO.

&&

LAT...LON 3568 10260 3574 10272 3586 10272 3621 10253
      3598 10205 3572 10234
TIME...MOT...LOC 0010Z 213DEG 20KT 3604 10233 

HAIL...1.25IN
WIND...<50MPH
 
$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 5:29 PM CDT, 56 minutes earlier.

Area forecast discussion, May 21, 5:29 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
529 PM CDT SAT MAY 21 2016

.Mesoscale Update...
Convection has developed late this afternoon in a band from near
Stratford to Dalhart to far western Deaf Smith County. This is ahead
of a surface trough/sharpening dryline west of the New Mexico state
line, on the western edge of low-level theta-e axis. Movement of
individual cells is northeast at 25 to 30 mph. Latest RAP sounding
for KHDT needed little/no modification based on nearby surface obs.
Deep mixing has occurred with MLCAPE approaching 1,000 J/KG and
300-500 J/KG of CAPE in the hail growth zone. With the absence of
large CAPE in the hail growth zone, significant (2"+) hail sizes may
be difficult to achieve. Nevertheless, sufficient instability is
present for marginally severe hail in the strongest storms. Effective
Bulk Shear of around 35 knots is supportive of organized/persistent
updrafts and at least transient supercell characteristics. Radar has
shown the deepest cores indicitive of the strongest updrafts have not
sustained for long.

No significant trends upward are expected this evening. Eventually
isollobarically forced low level backing and decreased mixing will
lead to a surge of better moisture northwestward, but by then
diabatic cooling will be underway and the surface based instability
will lessen with a downward trend in convection expected. Until then
(probably around 9 or 10 PM) a severe hail/wind threat should
persist. We will evaluate new guidance and observational trends, the
potential for storms to sustain into the night and/or redevelop with
warm advection process. This seems unlikely at this time (see
previous discussion for reasoning).

BRB

&&

.Prev Discussion... /Issued 335 PM CDT SAT MAY 21 2016/

Discussion...
Thunderstorms that develop this afternoon across the western
Panhandles will move east this evening with at least a marginally
severe wind/hail threat persisting through late evening.
Deepening moisture and increasing precipitable water values per
short term guidance and trends in the upstream GPS PWAT sites,
combined with relatively slow storm motions are supportive of
locally heavy rainfall amounts and possibly flooding potential,
particularly later this evening in the southern Texas Panhandle. For
specifics on convective initiation and potential severe please see
the previously issued mesoscale discussion. Updates on mesoscale
evolution will be sent as needed through the afternoon and evening.

There is a decent signal in some of the models of warm/moist
advection process keeping convection going across the southern
portion of the Texas Panhandle through the night. Most of the
forecast soundings still show evidence of ridging/subsidence for
most of the night, but the eastward progression of the ridge may be
enough for some activity late especially in the southeast Texas
Panhandle where the WAA signal is maximized. Kept low probabilities
to account for this mainly focused on the southeastern Texas
Panhandle.

Modest ascent will overspread the area tomorrow in diffluent upper
flow regime. A sharpening dryline across the western Panhandles
should focus thunderstorm development during the afternoon in a
moderately unstable environment with MLCAPE of 2,000-2,500 J/KG. 0-6
km bulk shear of around 30 to 40 knots should be sufficient for
storm organization and supercells. Large hail and damaging winds
will be the primary threat although with relatively low LCL heights
generally less than 1,000m isolated tornadoes will be possible. The
best chance for a tornado would be during the evening as low level
jet strengthens causing low level shear to increase and before
significant boundary layer stabilization occurs.

Troughing to our west continues through mid-week before accelerating
eastward toward the Panhandles by the end of the week. Until then
mid-level momentum should allow the dryline to mix/sharpen across
the far eastern Panahandles and this convection should be limited to
this area. We will need to monitor trends in the short term guidance
as the time nears in case models are mixing the dryline too far east
as has been the case lately. This is a more synoptically active
scenario with fairly decent cross-boundary mean flow, thus the
reasoning for not adjusting westward at this time. If models trend
slower and more amplified with approaching truogh, we will likely
need to introduce at least low probabilities of convection in the
east portion of the Panhandles.

BRB

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

6/17
Hazardous weather outlook, May 21, 3:10 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT SAT MAY 21 2016

OKZ001>003-TXZ001>020-220815-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
310 PM CDT SAT MAY 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS EVENING AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES THIS EVENING THROUGH AT LEAST EARLY TONIGHT.
SOME STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS.
HEAVY RAINS WILL LIKELY OCCUR...POSSIBLY LEADING TO FLOODING OR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. ISOLATED TORNADOES
ARE ALSO A POSSIBILITY.

ISOLATED THUNDERSTORMS MAY FORM ACROSS THE FAR EASTERN TEXAS AND
OKLAHOMA PANHANDLES MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON.
SOME OF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY TONIGHT. SPOTTER
GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND
BE PREPARED FOR POSSIBLE ACTIVATION SUNDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 21, 4:18 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT SAT MAY 21 2016

TXZ006-011-212200-
OLDHAM TX-HARTLEY TX-
418 PM CDT SAT MAY 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARTLEY AND NORTH
CENTRAL OLDHAM COUNTIES UNTIL 500 PM CDT...

AT 417 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF ROMERO...OR 14 MILES EAST OF NARA VISA...MOVING
NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROMERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
THE WESTERN TEXAS PANHANDLE.

LAT...LON 3550 10277 3562 10298 3605 10280 3577 10231
TIME...MOT...LOC 2117Z 219DEG 29KT 3561 10285

14
Special weather statement, May 21, 4:55 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT SAT MAY 21 2016

TXZ001-006-212245-
DALLAM TX-HARTLEY TX-
455 PM CDT SAT MAY 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARTLEY AND SOUTH CENTRAL
DALLAM COUNTIES UNTIL 545 PM CDT...

AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF HARTLEY...OR 19 MILES SOUTH OF DALHART...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALHART AND HARTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
THE WESTERN TEXAS PANHANDLE.

LAT...LON 3619 10258 3594 10216 3589 10216 3568 10257
      3580 10277
TIME...MOT...LOC 2154Z 222DEG 26KT 3579 10261

14
Local storm report, May 21, 5:24 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             10 WSW HARTLEY          35.85N 102.57W
05/21/2016  E1.50 INCH       HARTLEY            TX   BROADCAST MEDIA

            MOSTLY DIME TO PENNY SIZE HAIL WAS FALLING WITH A FEW
            PING PONG BALL SIZE HAILSTONES.

&&

EVENT NUMBER AMA1600372

FENNER
Special weather statement, May 21, 5:45 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT SAT MAY 21 2016

TXZ016-212330-
DEAF SMITH TX-
545 PM CDT SAT MAY 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEAF SMITH COUNTY UNTIL
630 PM CDT...

AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF BOOTLEG...OR 13 MILES NORTHWEST OF FRIONA...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOOTLEG.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TEXAS.

LAT...LON 3475 10295 3479 10302 3510 10286 3493 10249
      3475 10271
TIME...MOT...LOC 2245Z 209DEG 22KT 3478 10287

14
Special weather statement, May 21, 5:48 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT SAT MAY 21 2016

OKZ001-002-TXZ001-002-212330-
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-
548 PM CDT SAT MAY 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...WEST
CENTRAL TEXAS...NORTHEASTERN DALLAM AND NORTHWESTERN SHERMAN COUNTIES
UNTIL 630 PM CDT...

AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF CONLEN...OR 14 MILES WEST OF STRATFORD...MOVING
NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRIGGS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3627 10230 3635 10243 3682 10230 3667 10189
TIME...MOT...LOC 2248Z 212DEG 34KT 3639 10232

14
Local storm report, May 21, 6:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
611 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             3 W SIMMS               35.03N 102.71W
05/21/2016  E1.00 INCH       DEAF SMITH         TX   BROADCAST MEDIA

            MOSTLY DIME TO NICKEL SIZE HAIL WAS FALLING WITH A FEW
            HAILSTONES UP TO QUARTER SIZE.

&&

EVENT NUMBER AMA1600373

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 3:14 PM CDTSpecial Weather StatementAMADallam46 min
May 21, 3:30 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Sherman38 min
May 21, 4:16 PM CDTSpecial Weather StatementAMASherman44 min
May 21, 4:18 PM CDTSpecial Weather StatementAMAHartley42 min
May 21, 4:55 PM CDTSpecial Weather StatementAMAHartley50 min
May 21, 5:20 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore70 min
May 21, 5:45 PM CDTSpecial Weather StatementAMADeaf Smith45 min
May 21, 5:48 PM CDTSpecial Weather StatementAMASherman42 min
May 21, 5:58 PM CDTAreal Flood AdvisoryAMAHartley3 hr
May 21, 6:22 PM CDTSevere Thunderstorm WarningAMADeaf Smith53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.